Rifampicin-induced minimal change disease is improved after cessation of rifampicin without steroid therapy

Dong Hyuk Park, Sul A. Lee, Hyeon Joo Jeong, Tae Hyun Yoo, Shin Wook Kang, Hyung Jung Oh

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

There are several reports to demonstrate that rifampicin, a major anti-tuberculosis agent, is associated with some adverse renal effects, with a few cases of rifampicin-induced minimal change disease (MCD). In the present case, a 68-year-old female presented with nausea, vomiting, foamy urine, general weakness and edema. She had been taking rifampicin for 4 weeks due to pleural tuberculosis. The patient had no proteinuria before the anti-tuberculosis agents were started, but urine tests upon admission showed heavy proteinuria with a 24-h urinary protein of 9.2 g/day, and serum creatinine, albumin, and total cholesterol levels were 1.36 mg/dL, 2.40 g/dL, and 283 mg/dL, respectively. MCD was diagnosed, and the patient achieved complete remission after cessation of rifampicin without undergoing steroid therapy.

Original languageEnglish
Pages (from-to)582-585
Number of pages4
JournalYonsei medical journal
Volume56
Issue number2
DOIs
Publication statusPublished - 2015 Jan 1

Fingerprint

Lipoid Nephrosis
Rifampin
Steroids
Proteinuria
Tuberculosis
Pleural Tuberculosis
Urine
Therapeutics
Serum Albumin
Nausea
Vomiting
Edema
Creatinine
Cholesterol
Kidney
Proteins

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Park, Dong Hyuk ; Lee, Sul A. ; Jeong, Hyeon Joo ; Yoo, Tae Hyun ; Kang, Shin Wook ; Oh, Hyung Jung. / Rifampicin-induced minimal change disease is improved after cessation of rifampicin without steroid therapy. In: Yonsei medical journal. 2015 ; Vol. 56, No. 2. pp. 582-585.
@article{44fafec813104e188efb3e3b416bec9d,
title = "Rifampicin-induced minimal change disease is improved after cessation of rifampicin without steroid therapy",
abstract = "There are several reports to demonstrate that rifampicin, a major anti-tuberculosis agent, is associated with some adverse renal effects, with a few cases of rifampicin-induced minimal change disease (MCD). In the present case, a 68-year-old female presented with nausea, vomiting, foamy urine, general weakness and edema. She had been taking rifampicin for 4 weeks due to pleural tuberculosis. The patient had no proteinuria before the anti-tuberculosis agents were started, but urine tests upon admission showed heavy proteinuria with a 24-h urinary protein of 9.2 g/day, and serum creatinine, albumin, and total cholesterol levels were 1.36 mg/dL, 2.40 g/dL, and 283 mg/dL, respectively. MCD was diagnosed, and the patient achieved complete remission after cessation of rifampicin without undergoing steroid therapy.",
author = "Park, {Dong Hyuk} and Lee, {Sul A.} and Jeong, {Hyeon Joo} and Yoo, {Tae Hyun} and Kang, {Shin Wook} and Oh, {Hyung Jung}",
year = "2015",
month = "1",
day = "1",
doi = "10.3349/ymj.2015.56.2.582",
language = "English",
volume = "56",
pages = "582--585",
journal = "Yonsei Medical Journal",
issn = "0513-5796",
publisher = "Yonsei University College of Medicine",
number = "2",

}

Rifampicin-induced minimal change disease is improved after cessation of rifampicin without steroid therapy. / Park, Dong Hyuk; Lee, Sul A.; Jeong, Hyeon Joo; Yoo, Tae Hyun; Kang, Shin Wook; Oh, Hyung Jung.

In: Yonsei medical journal, Vol. 56, No. 2, 01.01.2015, p. 582-585.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Rifampicin-induced minimal change disease is improved after cessation of rifampicin without steroid therapy

AU - Park, Dong Hyuk

AU - Lee, Sul A.

AU - Jeong, Hyeon Joo

AU - Yoo, Tae Hyun

AU - Kang, Shin Wook

AU - Oh, Hyung Jung

PY - 2015/1/1

Y1 - 2015/1/1

N2 - There are several reports to demonstrate that rifampicin, a major anti-tuberculosis agent, is associated with some adverse renal effects, with a few cases of rifampicin-induced minimal change disease (MCD). In the present case, a 68-year-old female presented with nausea, vomiting, foamy urine, general weakness and edema. She had been taking rifampicin for 4 weeks due to pleural tuberculosis. The patient had no proteinuria before the anti-tuberculosis agents were started, but urine tests upon admission showed heavy proteinuria with a 24-h urinary protein of 9.2 g/day, and serum creatinine, albumin, and total cholesterol levels were 1.36 mg/dL, 2.40 g/dL, and 283 mg/dL, respectively. MCD was diagnosed, and the patient achieved complete remission after cessation of rifampicin without undergoing steroid therapy.

AB - There are several reports to demonstrate that rifampicin, a major anti-tuberculosis agent, is associated with some adverse renal effects, with a few cases of rifampicin-induced minimal change disease (MCD). In the present case, a 68-year-old female presented with nausea, vomiting, foamy urine, general weakness and edema. She had been taking rifampicin for 4 weeks due to pleural tuberculosis. The patient had no proteinuria before the anti-tuberculosis agents were started, but urine tests upon admission showed heavy proteinuria with a 24-h urinary protein of 9.2 g/day, and serum creatinine, albumin, and total cholesterol levels were 1.36 mg/dL, 2.40 g/dL, and 283 mg/dL, respectively. MCD was diagnosed, and the patient achieved complete remission after cessation of rifampicin without undergoing steroid therapy.

UR - http://www.scopus.com/inward/record.url?scp=84922803888&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84922803888&partnerID=8YFLogxK

U2 - 10.3349/ymj.2015.56.2.582

DO - 10.3349/ymj.2015.56.2.582

M3 - Article

C2 - 25684013

AN - SCOPUS:84922803888

VL - 56

SP - 582

EP - 585

JO - Yonsei Medical Journal

JF - Yonsei Medical Journal

SN - 0513-5796

IS - 2

ER -